MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MIRAGE; WIRE, GUIDE, CATHETER

MICRO THERAPEUTICS, INC. DBA EV3 MIRAGE; WIRE, GUIDE, CATHETER
Model Number 103-0608
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mirage guidewire pusher coating was found accordioned and broken throughout the pusher length.No bends or kinks were found with the pusher.The mirage guidewire coil tip was found slightly damaged.Under magnification, the fibers returned within the glass vial was confirmed to be pieces of the coating.The customer report of fibers was confirmed as the device was found to have coating peeling.The fibers were found to be fragments of the coating.In addition, the coil tip was found slightly damaged.The cause of the peeling/damages could not be determined.It is possible that the coating and coil tip became damaged due to resistance during insertion.Customer did not report any resistance during the procedure.As the marathon micro catheter used in the event was not returned, any contribution of the marathon micro catheter towards resistance/damage could not be confirmed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that there were rigid, plastic threads adhered to the mirage guidewire after removal from the marathon microcatheter.The patient was undergoing diagnostic treatment.It was noted the patient's vessel tortuosity was normal.It was reported that there was no problem when performing the diagnostic procedure and inserting the mirage guide into the marathon microcatheter, it navigated perfectly and achieved the target.However, when the guidewire was removed, it was observed that pieces of thread adhered to the guidewire.At first, it was thought to be part of a gauze, and the guidewire was re-inserted in the microcatheter to continue the procedure.When the wire was removed to finish the procedure, more of these threads were observed.When touched, it was noted the threads were rigid and looked like plastic detached from the guidewire.No material such as onyx, dmso, or contrast were used, only nacl 0.9%.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Ancillary devices include a long sheath, marathon microcatheter.

Brand Name
MIRAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12100355
Report Number2029214-2021-00801
Device Sequence Number3965938
Product Code DQX
UDI-Device Identifier00763000294120
UDI-Public00763000294120
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K002212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2023
Device Model Number103-0608
Device Catalogue Number103-0608
Device Lot NumberB046271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2021
Initial Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1